Advertisement

What to expect from COVID-19 booster reactions

Published: Dec. 3, 2021 at 8:39 PM MST|Updated: Dec. 9, 2021 at 1:37 PM MST
Email This Link
Share on Pinterest
Share on LinkedIn

TUCSON, Ariz. (KOLD News 13) -“It just doesn’t seem like there’s any rhyme or reason based on what they’ve got what their stories are or who they are,” said Dr. Steven Oscherwitz

Dr. Oscherwitz is an infectious disease expert in Tucson. He says like the first two COVID vaccines, your reaction to the booster may be next to impossible to predict.

“The reaction to the booster is sort of dependent on our immune system every person’s immune system is different,” said Dr. Oscherwitz. “Some people say there’s less of a reaction with the third or fourth booster some say that’s not the case, some have aches and pains fever and some have nothing.”

He says if you have yet to receive your booster shot there are some things you can do to help lessen severe immune response reactions like staying hydrated but there are also something you should stay away from.

“You should really avoid Tylenol there’s a possibility they can interfere with the immune response to the vaccine,” said Dr. Oscherwitz.

He says Advil or ibuprofen can cause similar interferences.

“I would probably stay away from those,” said Oscherwitz. “If you can stand it, the pain isn’t going to be much worse than anything else you’ve had in your life.”

But, he says no matter what your reaction may be, just getting the shot is the most important thing.

“Compare that horrible reaction with being on a ventilator I don’t think it compares,” said Dr. Oscherwitz. “If you have a life-threatening virus that comes into your body the vaccine takes the edge off and it can save your life.”

Dr. Oscherwitz wants to remind everyone that the vaccine and booster doesn’t prevent COVID-19 infection, he says it is still important to wear a mask while around groups of people.

Copyright 2021 KOLD News 13. All rights reserved.